MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: two axium devices and two echelon-10 micro catheters were returned for analysis within a shipping box, within an unsealed plastic biohazard pouch, and within their opened inner pouches.The two axium devices were returned further within their introducer sheaths.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found broken at the positive load indicator.The axium implant coil was found damaged within the introducer sheath.Testing/analysis: the implant coil could not be advanced out of the introducer sheath as it was found stuck and was retracted out against resistance.The axium device could not be used for resistance testing due to the damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that for the left internal carotid artery c7 segment aneurysm, echelon-10 was shaped and guided into the aneurysm cavity by a guidewire.According to the diameter of the blood vessel at the aneurysm location, the apb-2-4-hx-es detachable coil was selected, and the inner and outer packaging were intact and the coil was hydrated.When the detachable coil was delivered into the microcatheter, the detachable coil could not enter the microcatheter smoothly.After multiple attempts, the coil still could not enter the microcatheter smoothly.Later, it was replaced with a qc-2-4-helix-cn mechanical detachable coil.After repeated attempts, it still could not enter the microcatheter.It was initially judged that there was a problem with the microcatheter with lot number: 0229237919.After the microcatheter was replaced with another one with lot number: 0228177322, the detachable coil apb-2-4-hx-es and the mechanical detachable coil qc-2-4-helix-cn still could not enter the microcatheter.Then replaced it with a microport 2*4 coil, and this time the coil could successfully enter the microcatheter for filling, followed by the apb-1.5-2-hx-es and apb-1-2-h x-esd detachable coils, which were all successfully filled.It was initially determined that there were problems with the mechanical detachable coil qc-2-4-helix-cn and the detachable coil apb-2-4-hx-es, and the surgery was completed.The reported device and any accessory devices were prepared and the catheters were flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the left internal carotid artery c7 with a max diameter of 6mm and a 5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery with a 6mm diameter.Additional information received reported the resistance was in the hub of the catheter.The coil could not enter the catheter.The coils came out of the introducer sheath smoothly.There was no damage to the coils or catheter observed after removal.The apb-1.5-2-hx-es and apb-1-2-hx-esd had been implanted normally.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22527110
Report Number2029214-2025-01612
Device Sequence Number8788689
Product Code KRD
UDI-Device Identifier00763000313883
UDI-Public(01)00763000313883(17)270430(10)228781454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number228781454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/16/2025
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale